6 doctors weighed in:

Acne suggestions for 20 year old male on solodyn (minocycline) and retin a but still getting flare ups after 4 months?

6 doctors weighed in
Dr. Ed Friedlander
Pathology
1 doctor agrees

In brief: Consider hard Rx

Adding spironolactone is one possibility, or moving to Isotretinoin is another. The latter is not for the faint-hearted.

In brief: Consider hard Rx

Adding spironolactone is one possibility, or moving to Isotretinoin is another. The latter is not for the faint-hearted.
Dr. Ed Friedlander
Dr. Ed Friedlander
Thank
1 comment
Dr. J. Lawrence Dohan
Spironolactone is not for males unless they would like to wear a bra. Isotretinoin is not easy to take but is used for only 5 months and frequently cures acne.
Dr. Jerome Litt
Dermatology
1 doctor agrees

In brief: STUBBORN ACNE

Stop nuts, peanut butter, chocolate and other sugary foods, and cut way down on milk and other dairy products.
Continue on with your solodyn (minocycline) and retin-a. Be a bit more patient. Good luck.

In brief: STUBBORN ACNE

Stop nuts, peanut butter, chocolate and other sugary foods, and cut way down on milk and other dairy products.
Continue on with your solodyn (minocycline) and retin-a. Be a bit more patient. Good luck.
Dr. Jerome Litt
Dr. Jerome Litt
Thank
1 doctor agrees

In brief: Acne

It depends on the type of acne.
If it is every cystic or inflammatory, the patient may need Accutane if four months of antibiotics are not working.

In brief: Acne

It depends on the type of acne.
If it is every cystic or inflammatory, the patient may need Accutane if four months of antibiotics are not working.
Dr. Mary Ellen Luchetti
Dr. Mary Ellen Luchetti
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
839K people helped
Continue
108,000 doctors available
Read more answers from doctors